Asked by elainedbelgrade10135000 on March 4, 2015
First, I am not at all sure what you mean by “10 X 20,000 iu”? Do you mean take 100,000 iu the first day and 100,000 iu the second day? Your level is probably fairly low but no way to tell the actual number. Also be aware that after the initial “large” dose that the 1000iu a day will probably not be enough to keep you at a level of 50ng/ml that we promote at the VDC. It usually takes 5000iu a day to reach and maintain the 50ng/ml. (It is a guess that you would be OK for a month and then your levels may start to decrease again.) The 200,000 iu is like taking 6600iu per day for an entire month. I hope he/she plans on retesting you in a couple of months.
No, I meant that after taking the big doses and the 1000iu a day, that your level will probably be OK for a month. If you are trying to maintain a level of 50ng/ml from then on you will probably need to take the 5000iu a day. I do not know what your level was and I do not know what level the doctor is trying to reach. Maybe he or she is only trying to get you to 20ng/ml and they will be happy with that level. Do you have any health issues at the moment?
My health issues are not too serious I went to the the doctor for backache which I have had for over 5 years which left me bed ridden for months on end. He finally did blood test which only showed vitamin d deficiency. After reading the symptoms of other people with vitamin d deficiency I realised that they match a lot of symptoms I have been having that I did not think was related, the list is quite long. I have had consistent gastritis which has baffled my doctor as to why it keeps on returning, do you think it has anything to do with vitamin d deficiency.
The Vitamin D deficiency could be the reason for the gastritis. Vitamin D has a lot of influence on the immune system so it would not surprise me if it “goes away” once you have supplemented enough. Backaches, especially lower back problems are also associated with Vitamin D deficiency.
Please keep us informed of any symptoms/problems that disappear with supplementation. We like to hear success stories!
Thanks that is encouraging hopefully it may go away fingers crossed. The doctors in the UK are not as informed about the deficiency as America, I was told it was low, to take the vitamins , sent away to get on with it. It is only reading sites like this one that has informed me about the possible links with other symptoms I have been experiencing, so just wanted to thanks it has been helpfull
I did not know wether to start another question or continue with this feed it’s been a while since my last question. I finally found out my blood levels was 15 mnol /l which was lower than I thought. On your advice have increased my intake to 5000-7000 iu a day. I have been taking omeprazole for a few years but stopped on your advice to fella sufferer that it can make you deficient in magnesium, do you know if gaviscon has the same effect. Though the symptoms have improved over the last month I feel I still need something for the indigestion. My thanks in advance.
Proton pump inhibitors are what you want to avoid, “omeprazole (Prilosec, Prilosec OTC), lansoprazole (Prevacid, Prevacid 24HR), and omeprazole/sodium bicarbonate (Zegerid, Zegerid OTC)- are available as both prescription and nonprescription drugs.” The above are the ingredients you would want to avoid.
Gaviscon is fine. Also from Healthline “If you suffer from occasional heartburn and have not been diagnosed with GERD, nonprescription antacids such as Maalox, Mylanta, Rolaids, and Tums, or acid-reducing drugs known as H2 blockers, such as cimetidine (Tagamet), famotidine (Pepcid), nizatidine (Axid), and ranitidine (Zantac) will very likely provide relief.”
Elaine your level was “extremely low”. Do you plan on getting retested at some point in the near future? Given it was that low you probably should have been taking 10,000iu for a while. You really need to see how much progress you have made!
Thanks for your response, yes I will get retested but I may not go through my doctor as he is not aware that I have upped my vitamin d from 1000 iu to 5000 iu and UK doctors don’t understand that is not enough. Can I use your test if I live in the UK or is it exclusive to the USA.
I think after taking the Vitamin D for two months, you should try and retest to see how far it has increased since you were so extremely low. (Honestly your doctor should have said come back and get tested to make sure whatever level he was trying to reach for you happened.) Since your symptoms are getting better, that is a good indication that you are headed in the right direction.
Under https://www.vitamindcouncil.org/about-vitamin-d/testing-for-vitamin-d/ is this if it helps! City Assays -This company is based in the UK and offers the cheapest test internationally (about $48 USD) and in the UK/Ireland (£25).
I was trying to find the Vitamin D lab test range that the UK uses but I could not find it quickly. For example Labcorp here in the US is 30 – 100ng/ml which translates to 75 – 250 nmol/l. So here in the US as long as you are under 100ng/ml no doctor can really argue with that. It is just the upper range.
Please let me know what happens!
I did the blood test and got the result back and my levels have increased to 89 . 9 nmol which I worked out to be 36 ng . I was very pleased to see a big increase so soon. Do you think I should stay with about 8000 iu or should I decrease the amount to 5000iu, I would value Your opinion . I still feel lathergic sometimes and have mussle pain ect though symptoms have greatly improved . Thank you in advance.
I did a blood test my level has increased to 89.9 mnol which I worked out to be 36 ng. I was very pleased that they have increased so quickly. Do you think I should continue to take 8000iu or decrease the amount to 5000 iu, I would value your opinion. I still feel lathergic sometimes and have pain in my mussels ect but my symptoms have improved alot. Thank you in advance
The 36 ng/ml is correct. Since you are not at 50ng/ml and still have symptoms, I would stay at the 8000iu. For how long, I am not sure. I do not know whether you should stay there until all symptoms are gone then cut back or cut back soon. How about two more weeks at 8000iu and then try and decrease to 5000iu BUT NOT below that. If symptoms start to return at that point then increase the D3 back up again. Let me know how things go! I am glad you are feeling better!!!
Vixea ManPlus – Is it accurate to say that you are humiliated about your physical capacities in bed? Tired of not having the capacity to fulfill your accomplice’s needs? Feebleness, the p…
Posted by sephodric | 5 hours, 49 minutes ago
Zenex CBD :- With a guide of this recipe, you can lead the life you merit.You can utilize Zenex CBD Oil according to the bearings said on the cover mark. Else, you can take it under the astute bearin…
Posted by eileencayer | 6 hours, 4 minutes ago
Those with vitiligo should avoid sun exposure. If you have a parathyroid or granulomatous disorder or kidney disease, you should avoid vitamin D supplementation until you get the go-ahead from your d…
Posted by Rebecca Oshiro | 3 years, 5 months ago
I do not know if you will come back to read this. If you figure this all out at some point, I would appreciate if you came back and told me what happened. For example if you use a lower amount of Vit…
Posted by IAW | 2 years, 4 months ago